Alert archive / Illinois / Wind Advisories in 2008
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Apr 10, 2008, 2:11 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 2:11 PM CDT (19:11 UTC)
- Expired
- Apr 10, 2008, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 101911 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 211 PM CDT THU APR 10 2008 ...STRONG WINDS EXPECTED INTO THE EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS HAS CAUSED WINDS TO PICK UP TO BEING SUSTAINED AROUND 30 MPH AND GUSTS UP TO 45 MPH. THESE WINDS SHOULD START TO SUBSIDE THIS EVENING. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110315- /O.NEW.KLOT.WI.Y.0004.080410T1911Z-080412T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 211 PM CDT THU APR 10 2008 /311 PM EDT THU APR 10 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ FRIDAY. STRONG EAST TO SOUTHEASTERLY WINDS ACROSS THE REGION HAVE PICKED UP TO SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO SUBSIDE TO BELOW ADVISORY CRITERIA LATER THIS EVENING. A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALBACH
2 follow-up statements
000 WWUS73 KLOT 102051 AAA NPWLOT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 351 PM CDT THU APR 10 2008 ...STRONG WINDS EXPECTED INTO THE EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS HAS CAUSED WINDS TO PICK UP TO BEING SUSTAINED AROUND 30 MPH AND GUSTS UP TO 45 MPH. THESE WINDS SHOULD START TO SUBSIDE THIS EVENING. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110000- /O.EXT.KLOT.WI.Y.0004.000000T0000Z-080411T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 351 PM CDT THU APR 10 2008 /451 PM EDT THU APR 10 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING. STRONG EAST TO SOUTHEASTERLY WINDS ACROSS THE REGION HAVE PICKED UP TO SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO SUBSIDE TO BELOW ADVISORY CRITERIA LATER THIS EVENING. A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALBACH
000 WWUS73 KLOT 102359 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 659 PM CDT THU APR 10 2008 ...POWERFUL SPRING STORM CONTINUES TO IMPACT THE AREA THIS EVENING... .WINDY...WET AND OCCASIONALLY STORMY CONDITIONS WILL PREVAIL INTO THE OVERNIGHT HOURS TONIGHT AS DEEP LOW PRESSURE MOVES NORTHEAST ACROSS THE MIDWEST. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110100- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-080411T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 659 PM CDT THU APR 10 2008 /759 PM EDT THU APR 10 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS EVENING. WHILE WINDS WILL CONTINUE TO BLOW FROM THE EAST OR SOUTHEAST AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE SINCE EXPECTED WIND SPEEDS ARE GENERALLY BELOW ADVISORY CRITERIA. THE WIND WILL STILL POSE AN INCONVENIENCE TO ANYONE OUT DRIVING OR WALKING TONIGHT. $$ ED F
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 6:45 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Apr 10, 6:45 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 AM CDT THU APR 10 2008
.DISCUSSION...
335 AM CDT
HEAVY RAIN AND SEVERE WEATHER POTENTIAL WILL CONTINUE TO BE THE
FOCUS OF THIS FORECAST. WILL NOT BE MAKING ANY CHANGES TONIGHT TO
GOING FLASH FLOOD WATCH HEADLINES FOR TODAY/TONIGHT.
STRONG LOW LEVEL THETA-E ADVECTION WILL CONTINUE TO SUPPORT THE
NORTHWARD EXPANSION OF RAIN ACROSS CENTRAL ILLINOIS INTO THE
FORECAST AREA EARLY THIS MORNING. INSTABILITY PROGS NOT OVERLY
IMPRESSIVE AND ANY CAPE IS QUITE ELEVATED TODAY THROUGH MID
AFTERNOON WITH SURFACE WARM FRONT ACROSS THE SOUTHERN PLAINS. SHORT
TERM NAM/RUC PROGS SEEM TO BE SUPPORTING CURRENT SITUATION WITH TWO
DISTINCT ENHANCED LOW LEVEL THETA-E GRADIENTS...THE FIRST ASSOCIATED
WITH INCREASING LOW LEVEL FLOW EARLY THIS MORNING ADVECTING MOISTURE
NORTHWARD INTO AN INITIALLY DRY AIR MASS...WITH ANOTHER LOW LEVEL
THETA-E GRADIENT FURTHER SOUTH ACROSS CENTRAL/SOUTHERN MISSOURI
ASSOCIATED WITH ELEVATED WARM FRONT. WHILE PRECIPITATION WILL BECOME
WIDESPREAD THIS MORNING...EXPECTING HEAVIER PRECIP TO OCCUR THIS
AFTERNOON ASSOCIATED WITH APPROACH OF THIS ELEVATED WARM FRONT. BY
THIS AFTERNOON MODEL FCST SOUNDINGS DO INDICATE SOME ELEVATED
INSTABILITY ON THE ORDER OF 200-400 J/KG WITH PRIMARY ELEVATED
INSTABILITY AXIS SETTING UP ACROSS WESTERN PORTIONS OF THE CWA.
SEVERE POTENTIAL DOES APPEAR TO BE LIMITED THROUGH MOST OF THE
AFTERNOON. HIGH TEMPERATURES THIS AFTERNOON WILL BE LIMITED BY
EXTENSIVE CLOUDS/PRECIP AND STIFF EASTERLY SURFACE FLOW NORTH OF THE
SURFACE WARM FRONT SHOULD KEEP TEMPS IN LOWER TO MID 40S ACROSS FAR
NORTHEAST ILLINOIS. DID GO AHEAD AND ALSO TRIM A FEW DEGREES OFF
HIGHS IN THE FAR SOUTH...WITH GENERALLY MID 50S EXPECTED.
HEAVY RAIN POTENTIAL WILL CONTINUE LATE THIS AFTERNOON INTO THIS
EVENING AS UPPER LEVEL FORCING BEGINS TO INCREASE IN RESPONSE TO
EASTWARD PROGRESSION OF STRONG UPPER LEVEL SYSTEM CURRENTLY ACROSS
THE CENTRAL ROCKIES. DISTINCT SHORT WAVE AND ASSOCIATED DRY
MID/UPPER PUNCH IS SHOWING UP NICELY ON WATER VAPOR EARLY THIS
MORNING ACROSS NORTH CENTRAL TEXAS AND THIS STRONG VORT MAX WILL BE
THE MAIN FEATURE TO MONITOR AS IT MOVES INTO THE MID MS VALLEY THIS
EVENING. IT STILL APPEARS AS THOUGH SURFACE WARM FRONT WILL REACH
FAR SOUTHERN PORTIONS OF THE CWA LATE THIS AFTERNOON TOWARD EVENING
AND REACHING INTO THE INTERSTATE 88 CORRIDOR TOWARD MIDNIGHT.
EXPECTING AN AXIS OF MODERATE INSTABILITY TO BE ASSOCIATED WITH THE
ADVANCING WARM FRONT WITH NAM/WRF MUCAPES MAXIMIZING INTO THE
1000-1500 J/KG RANGE ACROSS SOUTHEAST PORTIONS OF THE CWA THIS
EVENING AS INSTABILITY BECOMES PROGRESSIVELY MORE NEAR SFC BASED
ACROSS THE FAR SOUTH. GIVEN ABUNDANT AMOUNTS OF DEEP LAYER SHEAR AND
MODERATE INSTABILITY WILL HAVE TO MONITOR FOR POSSIBILITY OF
SUPERCELL DEVELOPMENT SOUTH OF THE WARM FRONT THIS EVENING...BUT
STILL EXPECTING PRIMARY MODE TO TRANSITION TO BOWING LINE SEGMENTS
LATE THIS EVENING AS STRONG SOUTHERN PLAINS VORT MAX LIFTS NORTHEAST
WITH STRONG AMBIENT WIND FIELD. GIVEN BEST INSTABILITY EXPECTED
MAINLY ACROSS SOUTHERN HALF OF CWA...SEVERE THREAT APPEARS TO BE
MAXIMIZED ACROSS THESE LOCATIONS. HOWEVER...ACROSS FAR NORTHERN
ILLINOIS WRF/NAM SUGGESTS SOME LOW LEVEL DEW POINT POOLING
ASSOCIATED WITH THE WARM FRONT AND INCREASING UPPER
DIFFLUENCE/DIVERGENCE. GIVEN SLIGHTLY LOWER FREEZING LEVELS ACROSS
THE NORTH AND STRONGER FORCING...PRIMARY SEVERE THREAT ACROSS THE
FAR NORTH MAY BE HAIL. PERHAPS OF GREATEST CONCERN TODAY WILL BE ON
THE POTENTIAL FOR HEAVY RAIN AND SIGNIFICANT FLOODING. WILL CONTINUE
TO FORECAST TOTAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH
RANGE...ALTHOUGH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. IF THE
HIGHER END OF THIS FORECASTED RANGE DOES OCCUR...MODERATE/MAJOR
FLOODING WILL LIKELY OCCUR ACROSS MANY AREA RIVERS.
BY LATE TONIGHT...MAIN UPPER LEVEL SHORT WAVE IS EXPECTED TO EXIT
INTO NORTHWEST INDIANA WITH MID LEVEL DRY PUNCH SPREADING ACROSS THE
AREA. LATEST MODEL GUIDANCE CONTINUES TO SUGGEST THIS SHORT WAVE/DRY
PUNCH OUTRUNNING SFC COLD FRONT WITH THIS OCCLUDING SYSTEM...AND
MODEL
FORECAST SOUNDINGS SUGGESTS PERHAPS GREATEST INSTABILITY IN THE
09Z-15Z TIME FRAME JUST IN ADVANCE OF THE COLD FRONT. ONLY PROBLEM
WITH CONTINUED CONVECTIVE CHANCES INTO FRIDAY MORNING IS THAT
SYNOPTIC FORCING WILL BE QUITE A BIT WEAKER. HOWEVER...DID MAINTAIN
A CHANCE OF THUNDER EARLY FRIDAY MORNING ACROSS MAINLY NORTHWEST
INDIANA UNTIL FRONT CLEARS THE AREA. TEMPS WILL HAVE A NON DIURNAL
NATURE THROUGH TONIGHT...WITH RISING TEMPS TONIGHT WITH THE WARM
FRONT...AND THEN FALLING TEMPS FRIDAY AFTERNOON BEHIND THE COLD
FRONT.
UPPER LEVEL LOW WILL BE SLOW TO EXIT THE GREAT LAKES REGION INTO THE
WEEKEND WITH A CONTINUED CHANCE OF RAIN SHOWERS THROUGH SATURDAY.
PERHAPS BEST CHANCE OF PRECIP WILL BE LATER SATURDAY AS SECONDARY
TROUGH/REINFORCING COLD SHOT DROPS INTO THE AREA. WOULD NOT EVEN
COMPLETELY BE SURPRISED TO SOME LAKE EFFECT SNOW SHOWERS SATURDAY
NIGHT WITH MARGINAL THERMODYNAMIC SUPPORT. HOWEVER...EXPECTING
GENERALLY LITTLE OR NO ACCUMS AT THIS TIME. LATEST 00Z MODELS
SUGGEST PERHAPS A SLOWING TO MODERATING TREND EARLY NEXT WEEK DUE TO
PHASING OF EASTERN CANADIAN AND WESTERN GREAT LAKES UPPER LOW...BUT
BY WEDNESDAY TEMPS MAY REACH BACK WELL INTO THE 60S AS AMPLIFIED
UPPER RIDGE AXIS APPROACHES THE AREA.
MARSILI
&&
.AVIATION...DISCUSSION REGARDING 12Z TAFS...
645 AM CDT
COMPLEX WX SCENARIO TO PLAY OUT WITH CIG TRANSITIONS AND FRONTAL
PASSAGES LEADING TO UNCOMMONLY VERBOSE TAF. LATEST MODEL GUIDANCE
REMAINS ON TRACK IN BRINGING DEEPENING LOW PRESSURE CENTER NNEWD
FROM NRN OK/SRN KS ERLY THIS MRNG...TO SE CORNER OF NEB BY
00Z...THEN TO CNTRL IA BY 12Z FRI. STG LLVL MOISTURE INFLUX...AIDED
BY LLVL JET IN EXCESS OF 60 KT ARND FL050...TO BRING INCRS IN COVG
AND INTENSITY OF RAIN BANDS NOW MOVG NWD ACROSS IL AND MUCH OF
CNTRL/SRN IN. THIS WILL GRADUALLY LWR CIGS FROM CURRENT VFR
CAT...TO MVFR BY MIDDAY...THEN TO IFR LATER THIS AFTN AS SFC WARM
FRONT LIFTS NWD INTO CNTRL IL. AS SFC LOW CENTER DRIFTS EWD ACROSS
IA TNGT...OCCLUDED FRONT WILL ROTATE EWD AND NEWD ARND SRN FLANK OF
STORM...SWEEPING ACROSS TERMINAL AREA AFT 06Z. AHD OF THIS
FRONT...A MORE CONCENTRATED LN OF SHALLOW CONVECTION IS EXPECTED TO
DVLP AND MOVE QUICKLY EWD ACROSS NRN IL AND NWRN IND DURG EVENING
HRS. GUSTY WINDS AND LCL LIFR VIS IN HVY RAIN CAN BE EXPECTED AS
THIS LN MOVES THRU RGN. THIS IS THE MOST LIKELY PERIOD FOR THUNDER
TO OCR SO HAVE NARROWED TEMPO THUNDER INTO ABOUT A 3 HR SPAN ARND
00Z. LGTR PCPN TO PERSIST IN THE WAKE OF THIS LN AS MILDER AIR
MOVES IN AND WINDS VEER INTO SE AND S. CIGS MAY SCT OUT FOR A
PERIOD AS RGN COMES UNDER DRY SLOT...BUT THIS WILL BE VERY TEMPORARY
AS COLD FRONT WILL THEN PINWHEEL AROUND LOW...LWRG CIGS BACK TO IFR
TOWARD END OF PERIOD AS COLD WRAP AROUND AIR SWEEPS IN FROM SW.
MERZLOCK
&&
.MARINE...
125 AM CDT
A LARGE HIGH PRESSURE CENTERED OVER THE WESTERN PORTION OF HUDSON
BAY WILL CONTINUE TO BUILD ACROSS THE UPPER
GREAT LAKES THIS MORNING...BEFORE SHIFTING EASTWARD INTO QUEBEC AS
LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS. THIS LOW WILL
CONTINUE TO DEEPEN AS IT LIFTS NORTHEASTWARD TO WESTERN IOWA BY THIS
EVENING. AS THE LOW MOVES FROM IOWA...ACROSS THE WESTERN GREAT LAKES
IT WILL BEGIN TO WEAKEN...EVENTUALLY REACHING NEW ENGLAND
SATURDAY AND SATURDAY NIGHT.
TIGHTENING OF THE SURFACE PRESSURE GRADIENT AS THIS LOW APPROACHES
TODAY AND TONIGHT WILL RESULT IN INCREASING EASTERLY WINDS
TODAY...WITH GALE FORCE WINDS DEVELOPING OVER THE NORTHERN PART OF
LAKE MICHIGAN. AS A RESULT...THE GALE WATCH WILL LIKELY BE RAISED
TO GALE WARNING FOR THIS EVENING...THROUGH FRIDAY AFTERNOON.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR ILZ003>006-008-010>014-019>023-032-033-039.
IN...FLASH FLOOD WATCH FROM 7 AM CDT /8 AM EDT/ THIS MORNING THROUGH
FRIDAY MORNING FOR INZ001-002-010-011-019.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM CDT FRIDAY
FOR LMZ740>745.
&&Hazardous weather outlook, Apr 10, 4:24 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 424 AM CDT THU APR 10 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 424 AM CDT THU APR 10 2008 /524 AM EDT THU APR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE ROCK...KANKAKEE..AND FOX RIVERS WILL REMAIN IN FLOOD THROUGH TONIGHT. PERIODS OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. HEAVY RAINFALL IS POSSIBLE WITH THE HEAVIEST RAINFALL AMOUNTS THIS AFTERNOON. SOME SMALL HAIL IS POSSIBLE WITH ANY THUNDERSTORMS TODAY. THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...ALTHOUGH THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED FOR AREAS SOUTH OF INTERSTATE 80. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH PENNY SIZED HAIL. VERY HEAVY RAINFALL IS EXPECTED WITH THE SHOWERS AND THUNDERSTORMS TONIGHT WHICH MAY LEAD TO FLASH FLOODING. THE HEAVY RAINFALL TODAY AND TONIGHT WILL AGGRAVATE THE RIVER FLOODING SITUATION ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA...WITH NEW FLOODING ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EARLY FRIDAY MORNING ACROSS MAINLY NORTHWEST INDIANA. FLOODING...SOME SIGNIFICANT...IS LIKELY THIS WEEK ON MANY AREA RIVERS. FOR MORE SPECIFIC DETAILS ON RIVER FLOODING PLEASE REFER TO THE RIVER FLOOD PRODUCTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-110930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 424 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WINDS AND WAVES WILL AFFECT THE NEARSHORE WATERS FROM THIS MORNING THROUGH LATE TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 424 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. A GALE WARNING IS IN EFFECT FOR THE NORTHERN HALF OF LAKE MICHIGAN FROM THIS EVENING THROUGH FRIDAY EVENING. THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE SOUTHERN HALF OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS WILL CONTINUE ACROSS NORTHERN LAKE MICHIGAN THROUGH FRIDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:14 PM CDT | River Flood Advisory | LOT | Boone | 13 hr |
| Apr 9, 9:43 PM CDT | River Flood Watch | LOT | LaSalle | 32 hr |
| Apr 9, 9:43 PM CDT | River Flood Watch | LOT | Cook | 26 hr |
| Apr 9, 9:43 PM CDT | River Flood Watch | LOT | Kankakee | 26 hr |
| Apr 9, 9:51 PM CDT | River Flood Advisory | LOT | Cook | 13 hr |
| Apr 9, 10:01 PM CDT | River Flood Watch | LOT | Bureau, LaSalle | 37 hr |
| Apr 10, 9:45 AM CDT | River Flood Watch | LOT | Boone | 13 hr |
| Apr 10, 9:45 AM CDT | River Flood Watch | LOT | Winnebago | 13 hr |
| Apr 10, 9:45 AM CDT | River Flood Watch | LOT | Ogle | 20 hr |
| Apr 10, 9:53 AM CDT | River Flood Advisory | LOT | DeKalb | 13 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Cook | 13 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Iroquois | 23 hr |
| Apr 10, 10:44 AM CDT | River Flood Watch | LOT | Grundy | 13 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Porter | 20 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Jasper, Porter | 20 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Jasper | 13 hr |
| Apr 10, 10:34 AM CDT | River Flood Watch | LOT | Newton | 23 hr |
Nearby
Wind Advisories in Illinois, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.